Mississippi, 2012Damaging Wind in Mississippi, April 3, 2012
April 3, 2012 · NWS MOB · 1 event in 1 county or zone
Thunderstorms produced high winds that downed trees in parts of southeast Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced high winds that downed trees in parts of southeast Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 3, 8:52 PM CST, 50 minutes earlier.
Area forecast discussion, Apr 3, 8:52 PM CST, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
952 PM CDT TUE APR 3 2012
.MESOSCALE UPDATE...FORECASTERS HAVE BEEN WATCHING A RAIN COOLED
OUTFLOW BOUNDARY ADVANCING SOUTHEASTWARD ACROSS SOUTH
CENTRAL/SOUTHWESTERN MISSISSIPPI THIS EVENING. ALONG THE OUTFLOW...A
CONVECTIVE COMPLEX HAS BEEN ORGANIZING OVER THE LAST COUPLE HOURS AS
IT INTERACTS WITH A MOIST AND UNSTABLE ENVIRONMENT IN PLACE FROM
SOUTHEAST LA...EASTWARD ACROSS SOUTHERN MS/SOUTHWEST AL PER LATEST
04.00Z SOUNDINGS AND LAPS DATA. MOST UNSTABLE CONVECTIVE POTENTIAL
ENERGIES VERY HIGH FOR THIS TIME OF NIGHT FROM 3300 J/KG OVER
SOUTHEAST LA TO 2000-2500 J/KG INTO THE INTERIOR SOUTHEAST
MISSISSIPPI ZONES. MID LEVEL LAPSE RATES AROUND 7 C/KM. CONSIDERING THIS
DATA AND DEWPOINTS IN THE MID/UPPER 60S...NOT MUCH OF A WEAKENING
TREND TO THE CONVECTIVE COMPLEX IS FAVORED IN THE NEAR TERM. GIVEN
RADAR TRENDS AND ENVIRONMENTAL DATA...WE HAVE BOOSTED UP THE POP
CONSIDERABLY IN THE WESTERN ZONES FOR TONIGHT. THE PASSAGE OF THE
OUTFLOW BOUNDARY COULD BRING WINDS UP TO 30-40 MPH AND CONVECTIVE
GUSTS IN THE RANGE OF 40-50 MPH. HAVE ISSUED A SPECIAL WEATHER
STATEMENT DETAILING THESE HAZARDS. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 66 84 68 85 / 50 30 50 60
PENSACOLA 68 82 70 82 / 20 20 40 60
DESTIN 68 77 72 78 / 20 20 40 60
EVERGREEN 62 86 66 85 / 30 30 50 70
WAYNESBORO 63 86 65 84 / 60 40 50 60
CAMDEN 62 86 65 84 / 30 30 50 70
CRESTVIEW 63 86 66 84 / 20 20 40 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 3, 4:28 PM CST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
528 PM CDT TUE APR 3 2012
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-041200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
528 PM CDT TUE APR 3 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TONIGHT THROUGH WEDNESDAY EVENING
AN OUTFLOW BOUNDARY QUICKLY RACING TOWARD THE AREA FROM THE
NORTHWEST WILL RESULT IN ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE AREA THIS EVENING. WHILE THE THREAT OF
SEVERE WEATHER IS LOW...ANY THUNDERSTORM THAT DEVELOPS WILL BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS...AND SMALL
HAIL.
ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS IS
EXPECTED ON WEDNESDAY...PRIMARILY DURING THE AFTERNOON AND EVENING
HOURS. SOME OF THE STORMS MAY BECOME SEVERE WITH THE PRIMARY THREATS
BEING LARGE HAIL AND LOCALIZED DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL ALSO CONTINUE
INTO THURSDAY...AGAIN WITH SOME STRONG TO SEVERE. A COLD FRONT WILL
MOVE ACROSS THE REGION LATE IN THE WEEK...BRINGING A MUCH LOWER
CHANCE FOR SHOWERS AND STORMS TO THE REGION.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF SKYWARN STORM SPOTTERS MAY BECOME NECESSARY ON
WEDNESDAY.
GMZ630-650-655-670-675-041200-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-WATERS
FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
528 PM CDT TUE APR 3 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TONIGHT THROUGH WEDNESDAY EVENING
A CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS THE MARINE AREA
THROUGH WEDNESDAY EVENING. STORMS WILL BE CAPABLE OF PRODUCING
HAZARDOUS WEATHER CONDITIONS INCLUDING STRONG WIND GUSTS...HAIL AND
FREQUENT LIGHTNING STRIKES...IN ADDITION TO HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY
THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE MARINE AREA THROUGH
THURSDAY. SOME OF THE STORMS MAY BECOME STRONG.
In the hours before
Special weather statement, Apr 3, 4:52 PM CST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
552 PM CDT TUE APR 3 2012
ALZ056-032315-
CONECUH AL-
552 PM CDT TUE APR 3 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CONECUH COUNTY IN
SOUTHWEST ALABAMA...THROUGH 615 PM CDT...
AT 552 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST
OF EVERGREEN...OR 5 MILES SOUTH OF LYEFFION...AND MOVING EAST AT 5
MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL CENTRAL CONECUH COUNTY
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
&&
Special weather statement, Apr 3, 8:36 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
936 PM CDT TUE APR 3 2012
MSZ067-075-076-078-040315-
WAYNE MS-STONE MS-PERRY MS-GREENE MS-
936 PM CDT TUE APR 3 2012
...AN OUTFLOW BOUNDARY WITH GUSTY WINDS AND ASSOCIATED STRONG
THUNDERSTORMS WILL AFFECT WESTERN WAYNE...NORTHWESTERN STONE...PERRY
AND NORTHWESTERN GREENE COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH
1015 PM CDT...
AT 928 PM CDT...AN OUTFLOW BOUNDARY PRODUCING WIND GUSTS OF 30 TO
40 MPH WAS LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
LAUREL TO 6 MILES WEST OF WEST HATTIESBURG TO 26 MILES SOUTHWEST OF
WEST HATTIESBURG...AND MOVING EAST AT 35 MPH. SHOWERS AND
THUNDERSTORMS...SOME OF WHICH ARE STRONG...WILL DEVELOP ALONG AND
BEHIND THE OUTFLOW BOUNDARY.
* LOCATIONS IMPACTED INCLUDE...
RICHTON... NEW AUGUSTA... BEAUMONT...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 40 TO 50
MPH. SOME STRONG WIND GUSTS WILL OCCUR PRIOR TO ANY RAINFALL. WINDS
THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL
UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH SOME OF THESE STORMS.
&&
Special weather statement, Apr 3, 9:17 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1017 PM CDT TUE APR 3 2012
MSZ067-075-076-078-079-040400-
WAYNE MS-STONE MS-PERRY MS-GREENE MS-GEORGE MS-
1017 PM CDT TUE APR 3 2012
...AN OUTFLOW BOUNDARY WITH STRONG WINDS AND ASSOCIATED STRONG
THUNDERSTORMS WILL AFFECT WAYNE...NORTHERN STONE...PERRY...GREENE
AND WESTERN GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 1100
PM CDT...
AT 1014 PM CDT...A STRONG OUTFLOW BOUNDARY PRODUCING WIND GUSTS OF
45 TO 55 MPH WAS LOCATED ALONG A LINE EXTENDING FROM 14 MILES EAST
OF LAUREL TO 12 MILES SOUTHWEST OF RICHTON TO 17 MILES WEST OF
WIGGINS...AND MOVING EAST AT 40 MPH. SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP ALONG AND BEHIND THE BOUNDARY...SOME OF WHICH
WILL BE STRONG.
* LOCATIONS IMPACTED INCLUDE...
WAYNESBORO... STATE LINE... CLARA...
BUCKATUNNA... MCLAIN... LEAKESVILLE...
RICHTON... NEW AUGUSTA... BEAUMONT...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
KEEP IN MIND THAT STRONG WIND GUSTS WILL OCCUR BEFORE THE
THUNDERSTORMS REACH YOUR LOCATION. WINDS THIS STRONG COULD BLOW OFF
TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK
SHELTER UNTIL THESE STORMS HAVE PASSED. SMALL HAIL IS ALSO POSSIBLE
WITH THESE STORMS.
&&
Thunderstorm Wind, Perry
- When
- April 3, 9:42 PM CST to 9:44 PM CST
- Where
- Perry County, 4 mi NE of New Augusta
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.241, -88.982
Winds estimated at 60 mph downed trees near New Augusta.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, April 3, 201229 injured · $798 million · EF3 · 94 events
- Hail and Damaging Winds in Florida, April 3, 20121 death · $86,000 · 1 in hail · 16 events
- Flash Flood in West Virginia, April 3, 2012$175,000 · 1 event
- Hail and Damaging Winds in South Carolina, April 3 to 5, 2012$100,000 · 1 in hail · 11 events
- Flash Flooding and Hail in Louisiana, April 3 to 5, 2012$55,000 · 1.75 in hail · 11 events
- Flash Flooding and Flooding in Kentucky, April 3 to 4, 2012$60,000 · 1 in hail · 9 events
- Flash Flooding and Hail in Arkansas, April 3, 2012$40,000 · 1 in hail · 9 events
- Hail in Texas, April 3 to 4, 2012$26,000 · 2.75 in hail · 13 events
- Tornadoes and Hail in Texas, April 3 to 4, 2012EF0 · 29 events
- Hail and Damaging Wind in Tennessee, April 3, 2012$25,000 · 1.25 in hail · 6 events
- Tornado and Hail in Louisiana, April 3, 2012$6,000 · EF0 · 23 events
- Hail and Damaging Winds in Arkansas, April 3, 2012$10,000 · 1.75 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 375924.